Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 292, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2007, 5:38 PM MDT for Golden Valley County, McKenzie County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2007, 5:38 PM MDT (23:38 UTC)
- Expired
- Aug 10, 2007, 6:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Golden Valley County, ND, McKenzie County, ND
The radar
The Bismarck radar (KBIS), 226 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:00 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 1:39 PM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 10, 12:38 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL BALFOUR 47.95N 100.54W
08/10/2007 E1.00 INCH MCHENRY ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Aug 10, 12:41 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DRAKE 47.92N 100.38W
08/10/2007 E0.75 INCH MCHENRY ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Aug 10, 12:59 PM MDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
159 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL HARVEY 47.77N 99.93W
08/10/2007 E1.50 INCH WELLS ND OFFICIAL NWS OBS
LASTED 15 MINUTES.
&&
PAYDLocal storm report, Aug 10, 3:47 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
447 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NAPOLEON 46.50N 99.77W
08/10/2007 E1.75 INCH LOGAN ND LAW ENFORCEMENT
&&
PAYDLocal storm report, Aug 10, 4:52 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
552 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NAPOLEON 46.50N 99.77W
08/10/2007 E2.50 INCH LOGAN ND PUBLIC
PUBLIC REPORT RELAYED BY MEDIA. BROKE BACK WINDOW OF CAR.
&&
PAYDLocal storm report, Aug 10, 5:32 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT YATES 46.09N 100.63W
08/10/2007 E0.88 INCH SIOUX ND LAW ENFORCEMENT
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:00 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 30 min |
| Aug 10, 7:46 AM MDT | Severe Thunderstorm Warning | BIS | Rolette | 59 min |
| Aug 10, 8:12 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 36 min |
| Aug 10, 8:30 AM MDT | Severe Thunderstorm Warning | BIS | Dunn | 29 min |
| Aug 10, 9:40 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 50 min |
| Aug 10, 9:57 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 63 min |
| Aug 10, 10:04 AM MDT | Severe Thunderstorm Warning | BIS | Wells | 41 min |
| Aug 10, 10:36 AM MDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| Aug 10, 10:45 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 60 min |
| Aug 10, 11:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Aug 10, 11:16 AM MDT | Severe Thunderstorm Warning | BIS | Pierce | 59 min |
| Aug 10, 11:30 AM MDT | Severe Thunderstorm Warning | BIS | McHenry | 45 min |
| Aug 10, 11:46 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 59 min |
| Aug 10, 12:14 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 29 min |
| Aug 10, 12:18 PM MDT | Fire Weather Watch | BIS | Bowman, Slope | 22 hr |
| Aug 10, 1:21 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 27 min |
| Aug 10, 1:57 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 20 min |
| Aug 10, 2:55 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 65 min |
| Aug 10, 3:18 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 42 min |
| Aug 10, 3:22 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
| Aug 10, 3:37 PM MDT | Tornado Warning | BIS | Logan | 23 min |
| Aug 10, 3:48 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 57 min |
| Aug 10, 3:57 PM MDT | Tornado Warning | BIS | Logan | 33 min |
| Aug 10, 4:00 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 21 min |
| Aug 10, 4:41 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 64 min |
| Aug 10, 4:56 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 49 min |
| Aug 10, 5:20 PM MDT | Tornado Warning | BIS | Emmons | 40 min |
| Aug 10, 5:45 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 45 min |
| Aug 10, 5:59 PM MDT | Tornado Warning | BIS | Emmons | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.